MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Catalog Number CQF7588
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Material Rupture (1546); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure of the basilic swing segment stenosis left upper arm, the tip of the pta balloon catheter allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 04/2026).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure of the basilic swing segment stenosis via the left upper arm, the tip of the pta balloon catheter allegedly broke.It was further reported that contrast leakage was allegedly appeared to be noted on the end of the balloon close to the tip.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest 40 pta dilatation catheter was returned for evaluation.During visual observations fiber disturbance was noted in the balloon.No other anomalies were noted.In the functional testing, negative pressure was applied with an in-house presto inflation device and water leak could be observed in balloon near to the distal tip.Balloon fibers stripped and under microscopic evaluation balloon longitudinal rupture could be noted near to the distal tip.No further testing was performed.No significant evidence of the break was noted during the sample analysis.Upon visual evaluation, fiber disturbance was noted throughout the balloon and no other anomalies were noted, hence the investigation was confirmed for the identified fiber disturbance and the investigation was unconfirmed for the reported break.During functional testing, the device leaked upon inflation, hence the reported balloon leak was confirmed.Further under microscopic evaluation balloon longitudinal rupture could be noted near to the distal tip.Hence, the investigation is confirmed for the reported balloon rupture.The identified balloon rupture might lead to the reported leak.However, the definitive root cause for the reported balloon leak, break and identified fiber disturbance, balloon rupture issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 04/2026), g3, h6 (device, method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: our firm received an fda email correspondence on 8-july-2024 from mdr data systems team, latania parker, indicating that the information (specifically the unique device identifier (udi) information in section d) of the previously submitted fda form 3500a, was incorrect and a request was made to submit supplemental report(s) with the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols in the ¿unique device identifier (udi) #¿ fields.This supplemental report is in response to that request.H11: d2: medical device type- lit; dqy.D4: medical device expiration date- 04/30/2026.D4: udi- (b)(4).H4: device manufacture date- 05/31/2023.
 
Event or Problem Description
It was reported that during an angioplasty procedure of the basilic swing segment stenosis via the left upper arm, the tip of the pta balloon catheter allegedly broke.It was further reported that contrast leakage had allegedly appeared to be noted on the end of the balloon close to the tip.There was no reported patient injury.

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18168275
Report Number2020394-2023-01074
Device Sequence Number12417761
Product Code LIT
UDI-Device Identifier00801741060571
UDI-Public(01)00801741060571(11)230531(17)260430(10)REHS0912
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberCQF7588
Device Lot NumberREHS0912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer02/14/2024
07/08/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date02/24/2024
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight74 KG
Patient RaceBlack Or African American